MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3125-0170S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the set screw got stuck.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note corrections to sections d1, d4 catalog#, gtin, g4 510(k) and h6 (health impact code).The reported event could be not confirmed, since the product was returned for evaluation and does not match the alleged failure mode.The device inspection revealed the following: the received set screw exhibits signs of misaligned insertion with the nail, as evident by the unusual thread marks all over the surface of the set screw, followed by subsequent material erosion (shiny surface-material chip off).Pre-surgical test was conducted using the returned set screw with sample trochanteric nail.It was observed that the screw could be assembled and disassembled easily without any difficulty.No indications of material, manufacturing or design related problems were found during the investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿during the course of the operation, repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure.¿ based on the above investigation and provided information, the root cause was attributed to user related issue.The failure was caused by improper usage of the device.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the set screw got stuck.".

Brand Name
SET SCREW, TI GAMMA3® Ø8X17.5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13596087
Report Number0009610622-2022-00069
Device Sequence Number1956795
Product Code HSB
UDI-Device Identifier04546540374844
UDI-Public04546540374844
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number3125-0170S
Device Catalogue Number30030822S
Device Lot NumberK0E6501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown